Alert archive / Minnesota / Wind Chill Advisories in 2014

Wind Chill Advisory 22, NWS Twin Cities, MN

February 27, 201442 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Feb 27, 2014, 2:42 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 27, 2014, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2014, 2:42 PM CST (20:42 UTC)
In effect from
Feb 27, 2014, 9:00 PM CST
Expired
Feb 28, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS43 KMPX 272042
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 PM CST THU FEB 27 2014

...COLD WIND CHILLS DEVELOPING OVERNIGHT...

.A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF WEST
CENTRAL...CENTRAL...SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AND
WEST CENTRAL WISCONSIN. THE ADVISORY BEGINS AT 9 PM FOR AREAS
WEST OF A LINE FROM LITTLE FALLS TO LITCHFIELD...MANKATO AND
ALBERT LEA. EAST OF THIS LINE THE ADVISORY BEGINS AT MIDNIGHT. 

SURFACE WINDS WILL INITIALLY BE LIGHT FROM THE SOUTHEAST.
HOWEVER...AS A WEATHER SYSTEM MOVES CLOSER TO THE REGION
TONIGHT...THESE SOUTHEAST WINDS WILL INCREASE AND CREATE WIND
CHILL VALUES OF 25 TO 35 BELOW ZERO AS TEMPERATURES FALL INTO THE
SINGLE DIGITS AND TEENS BELOW ZERO. 

MNZ047-054>056-064-065-073-074-082-091-280600-
/O.NEW.KMPX.WC.Y.0022.140228T0300Z-140228T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
242 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST FRIDAY. 

A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
FRIDAY. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING AFTER 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-280600-
/O.NEW.KMPX.WC.Y.0022.140228T0300Z-140228T1500Z/
DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD...
ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA
242 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY. 

A WIND CHILL ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
FRIDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW ZERO DEVELOPING AFTER 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028-
280600-
/O.NEW.KMPX.WC.Y.0022.140228T0600Z-140228T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
242 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST FRIDAY. 

A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT TO 9 AM FRIDAY. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO DEVELOPING AFTER
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JLT
4 follow-up statements
083 
WWUS43 KMPX 280258
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CST THU FEB 27 2014

...COLD WIND CHILLS DEVELOPING OVERNIGHT...

.A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF WEST CENTRAL...
CENTRAL...SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...AND WEST
CENTRAL WISCONSIN. THE ADVISORY BEGINS AT 9 PM FOR AREAS WEST OF
A LINE FROM LITTLE FALLS TO LITCHFIELD...MANKATO AND ALBERT LEA.
EAST OF THIS LINE THE ADVISORY BEGINS AT MIDNIGHT.

SURFACE WINDS WILL INITIALLY BE LIGHT FROM THE SOUTHEAST.
HOWEVER...AS A WEATHER SYSTEM MOVES CLOSER TO THE REGION
TONIGHT...THESE SOUTHEAST WINDS WILL INCREASE AND CREATE WIND
CHILL VALUES OF 25 TO 35 BELOW ZERO AS TEMPERATURES FALL INTO THE
SINGLE DIGITS AND TEENS BELOW ZERO.

MNZ047-054>056-064-065-073-074-082-091-281100-
/O.CON.KMPX.WC.Y.0022.140228T0300Z-140228T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
858 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281100-
/O.CON.KMPX.WC.Y.0022.140228T0300Z-140228T1500Z/
DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD...
ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA
858 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028-
281100-
/O.CON.KMPX.WC.Y.0022.140228T0600Z-140228T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
858 PM CST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BORGHOFF
480 
WWUS43 KMPX 281029
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 AM CST FRI FEB 28 2014

...COLD WIND CHILLS THIS MORNING...

.A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM ACROSS WEST
CENTRAL AND SOUTHWEST MINNESOTA. A WIND CHILL ADVISORY COVERS THE
REST OF CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS ALL OF WEST
CENTRAL WISCONSIN THROUGH 9 AM THIS MORNING. WIND CHILL VALUES OF
25 BELOW TO 30 BELOW ZERO CAN BE EXPECTED IN THE ADVISORY AREAS.

MNZ047-054>056-064-065-073-074-082-091-281200-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
429 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD...
ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA
429 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028-
281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
429 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
227 
WWUS43 KMPX 281221
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 AM CST FRI FEB 28 2014

...COLD WIND CHILLS THIS MORNING...

.A WIND CHILL ADVISORY COVERS MUCH OF CENTRAL AND SOUTH CENTRAL
MINNESOTA AS WELL AS ALL OF WEST CENTRAL WISCONSIN THROUGH 9 AM
THIS MORNING. WIND CHILL VALUES WILL BE FROM 25 BELOW TO 30 BELOW
ZERO. 

MNZ047-054>056-064-065-073-074-082-091-281330-
/O.EXP.KMPX.WC.Y.0022.000000T0000Z-140228T1200Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-
REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM...
ST. JAMES...FAIRMONT
621 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

MNZ041>043-048>051-057>059-066-067-075-083-084-092-093-281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
DOUGLAS-TODD-MORRISON-POPE-STEARNS-BENTON-SHERBURNE-KANDIYOHI-
MEEKER-WRIGHT-MCLEOD-SIBLEY-NICOLLET-BLUE EARTH-WASECA-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...
WILLMAR...LITCHFIELD...MONTICELLO...HUTCHINSON...GAYLORD...
ST. PETER...MANKATO...WASECA...BLUE EARTH...ALBERT LEA
621 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ044-045-052-053-060>063-068>070-076>078-085-WIZ014>016-023>028-
281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-STEELE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
CHASKA...SHAKOPEE...BURNSVILLE...LE SUEUR...FARIBAULT...
RED WING...OWATONNA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...
LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
621 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
727 
WWUS43 KMPX 281317
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 AM CST FRI FEB 28 2014

...COLD WIND CHILLS THIS MORNING...

.A WIND CHILL ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL MINNESOTA
AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN UNTIL 9 AM THIS
MORNING. WIND CHILL VALUES WILL BE AROUND 25 BELOW ZERO.

MNZ048-057>060-066>070-075>078-083>085-092-093-281430-
/O.CAN.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
POPE-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...GLENWOOD...WILLMAR...LITCHFIELD...
MONTICELLO...MINNEAPOLIS...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA
717 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND CHILL ADVISORY. 

WIND CHILL VALUES WILL BE IN THE 15 BELOW TO 20 BELOW ZERO RANGE
THROUGH MID MORNING. 

$$

MNZ041>043-049>051-281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
DOUGLAS-TODD-MORRISON-STEARNS-BENTON-SHERBURNE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...ST. CLOUD...FOLEY...ELK RIVER
717 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ044-045-052-053-061>063-WIZ014>016-023>028-281500-
/O.CON.KMPX.WC.Y.0022.000000T0000Z-140228T1500Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-ANOKA-RAMSEY-WASHINGTON-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY...BLAINE...ST. PAUL...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
717 AM CST FRI FEB 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:02 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 27, 12:02 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1202 PM CST THU FEB 27 2014

.UPDATE...
ISSUED AT 1158 AM CST THU FEB 27 2014

UPDATED DISCUSSION TO DROP THE WIND CHILL WARNING/ADV TODAY...BUT
WINDS WILL ONCE AGAIN INCREASE OVERNIGHT TO ALLOW FOR READINGS TO
DROP BELOW -25F.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 423 AM CST THU FEB 27 2014

COLD IN THE SHORT TERM WITH ANOTHER MORNING WELL BELOW
ZERO...SOMETHING THAT WE'VE ONLY DONE ABOUT 50 OTHER DAYS SO FAR
THIS WINTER. OTHERWISE...NO WEATHER CONCERNS TODAY OR TONIGHT.

THE SURFACE CYCLONE RESPONSIBLE FOR THE STRONG ISALLOBARIC WIND
COMPONENT YESTERDAY HAS NOW MOVED INTO FAR SOUTHEAST ONTARIO EARLY
THIS MORNING AND WITH A SURFACE RIDGE SETTLING OVERHEAD...WINDS HAVE
BEEN STEADILY DECREASING OVER THE LAST 9 HOURS. THERE IS STILL
ENOUGH WIND COMBINED WITH THE SURGING COLD TO RESULT IN FRIGID WIND
CHILLS THIS MORNING. THAT BEING SAID...THE DAY SHIFT MIGHT BE ABLE
TO DROP THE WIND HEADLINES A COUPLE HOURS OR SO BEFORE THE ORIGINAL
18Z EXPIRATION...DEPENDING ON HOW FAST THE WINDS DROP OFF.
OTHERWISE...EVEN WITH THE SUNSHINE...THE STRONG COLD ADVECTION
OVERNIGHT AND WEAK FLOW TODAY WILL MAKE FOR A SLOW CRAWL BACK UP
TOWARD ZERO DEGREES. THE MPX SOUNDING LAST NIGHT SAMPLED -17C AT
850MB AND WE SHOULD BE CLOSE TO -23C WITH THE 12Z LAUNCH THIS
MORNING. FOR SOME HISTORICAL PERSPECTIVE...THAT PUTS UP PAST -2
STANDARD DEVIATION OF ALL UPPER SOUNDINGS TAKEN HERE BETWEEN
1948-2013. THE RECORD 850MB TEMP SAMPLED THIS TIME OF YEAR IS AROUND
30C AND THAT'S NOT TOO FAR AWAY /OVER LAKE SUPERIOR/. WE EXPECT A
NON-DIURNAL TEMPERATURE TREND TONIGHT WITH AN INCREASE IN CLOUD
COVER AND WARM ADVECTION...ESPECIALLY AFTER MIDNIGHT WHEN SOUTHERLY
FLOW ARRIVES. BASED ON THE LATEST 00/06Z MODEL TRENDS...WE SLOWED THE
TIMING OF LIGHT SNOW IN SOUTHERN MINNESOTA UNTIL AFTER SUNRISE FRIDAY
MORNING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 423 AM CST THU FEB 27 2014

THE LONG TERM BEGINS WITH ANOTHER SURGE OF ARCTIC AIR PUSHING
ACROSS THE FORECAST AREA FRIDAY AFTERNOON AND NIGHT. THIS WILL BE
PRECEDED BY A PERIOD OF LOW LEVEL WWA AND ISENTROPIC LIFT. MODEL
CONSENSUS REMAINS HIGH ON A PERIOD OF LIGHT SNOW DEVELOPING TO THE
WEST OF THE TWIN CITIES FRIDAY MORNING AND SPREADING QUICKLY INTO
WESTERN WISCONSIN AND SOUTHEAST MINNESOTA FOR THE AFTERNOON HOURS.
LIKELY POPS CONTINUE FOR THE EASTERN AND SOUTHERN CWA WITH AROUND
AN INCH OF SNOW FORECAST. LIGHTER AMOUNTS TO THE WEST AND NORTH.
HIGH TEMPERATURES ON FRIDAY ARE A CONCERN. RAISED THEM A FEW
DEGREES TOWARD BIAS CORRECTED GUIDANCE BUT THIS MAY NOT BE ENOUGH.

A STRONG RIDGE OF ARCTIC HIGH PRESSURE WILL THEN NOSE INTO THE CWA
FROM THE NORTHWEST FOR SATURDAY AND SUNDAY. IT WILL BE ANOTHER
COLD PERIOD WITH HIGHS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO
WITH LOWS 10 BELOW TO 20 BELOW ZERO. HOWEVER...A PIECE OF SHORT
WAVE ENERGY ENTERING CALIFORNIA LATER TODAY WILL PROGRESS ACROSS
THE MIDDLE MISSISSIPPI VALLEY REGION ON SATURDAY AND BRING
PORTIONS OF THE FORECAST AREA SOME MORE SNOW. THE 00Z MODEL CYCLE
HAD THE NAM/GFS AND GEM KEEPING VIRTUALLY ALL OF THE SNOW SOUTH OF
I-90 ON SATURDAY. THE ECMWF WAS THE OUTLIER WITH THE LIGHT SNOW
PASSING ACROSS MOST OF OUR FORECAST AREA FROM SATURDAY INTO
SATURDAY NIGHT. ONE DIFFERENCE NOTED ON THE ECMWF WAS MORE OF A
COUPLED JET STRUCTURE AT 250 MB PASSING ACROSS THE CWA WHILE THE
OTHER MODELS HAD MORE OF A RIGHT ENTRANCE REGION ACROSS SOUTHERN
MN. ALSO...THE MID LEVEL FLOW ON THE NAM/GFS AND GEM WAS MORE
CONFLUENT WITH HIGHER SURFACE PRESSURE OVER THE UPPER MISSISSIPPI
VALLEY REGION. A CHECK OF THE 06Z NAM SHOWS A SLIGHT NORTHWARD
DRIFT TO THE PRECIP SHIELD ON SATURDAY ALONG WITH A COUPLED JET
STRUCTURE DEVELOPING BY LATE IN THE AFTERNOON. OVERALL...THE ECMWF
HAS HELD TIGHT OVER THE PAST 24 HOURS (2 RUNS) WITH REGARDS TO THE
LOCATION OF THE PRECIPITATION ON SATURDAY WHILE THE OTHER THREE
MODELS (00Z RUNS) HAVE DRIFTED SOUTHWARD. THEREFORE...FOLLOWED THE
ECMWF WHICH WENT ALONG WELL WITH OUR FORECAST OF SNOW LIKELY
ACROSS SOUTHERN AREAS OF THE CWA. FORECAST SNOW AMOUNTS ENDED UP
BEING ABOUT 2 INCHES ALONG I-90 WITH UP TO AN INCH FROM CANBY
THROUGH THE TWIN CITIES TO EAU CLAIRE.

A FEW DAYS OF DRY BUT VERY COLD WEATHER WILL FOLLOW FROM SUNDAY
INTO TUESDAY AS THE ARCTIC HIGH PROGRESSES TO MINNESOTA AND
WISCONSIN. THEREAFTER...THE CHANCE FOR LIGHT SNOW WILL BE ON THE
INCREASE AS A WARM FRONT DEVELOPS ACROSS THE NORTHERN PLAINS AND
BEGINS TO PUSH EAST. THIS WILL OCCUR AS THE FLOW ALOFT BECOMES
MORE WESTERLY ALLOWING FOR PACIFIC SHORT WAVE ENERGY TO HEAD OUR
WAY. RIGHT NOW THE GFS AND ECMWF HAVE TIMING ISSUES ON THE BEST
PERIOD FOR SNOW BUT A FEW INCHES OF SNOW COULD CERTAINLY OCCUR
SOMETIME IN THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME.
THIS CHANGE IN THE UPPER FLOW PATTERN NEXT WEEK WILL BRING A
LONGER PERIOD OF WARMER TEMPERATURES FOR THE LATTER HALF OF THE
WEEK. WE WILL STILL BE WELL BELOW NORMAL FOR EARLY MARCH...BUT
WITH HIGHS EXPECTED TO BE IN THE 20S WITH LOWS IN THE SINGLE
DIGITS ABOVE ZERO...IT WILL CERTAINLY FEEL WARMER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1112 AM CST THU FEB 27 2014

NO AVIATION CONCERNS THRU 6Z AS HIGH PRESSURE OVERHEAD MOVES OFF
TO THE EAST AND ALLOWS FOR A S/SSE WIND TO DEVELOP THIS EVENING.
GUSTY SE WINDS WILL ALSO DEVELOP AFT 6Z ACROSS THE WESTERN MPX CWA
WITH GUSTS NEAR 16-18 KTS ACROSS EC MN/WC WI BY 9-15Z. VFR CIGS
WILL PREVAIL THRU 9Z...WITH MVFR/IFR CIGS/VSBYS POSSIBLE DURING
THE LAST 6 HRS OF THE TAF PERIOD DUE TO -SN DEVELOPING. CONFIDENCE
IS LOW ON HOW WIDESPREAD THE SNOW BECOMES...BUT ENOUGH CONFIDENCE TO
LOWER VSBYS TO MVFR.

KMSP...

LIGHT/VARIABLE WIND THIS AFTN/EARLY EVENING WILL BECOME MORE
SSE/SE AFT 3Z...AND INCREASE IN SPD BY 6-9Z WITH SOME GUSTS
POSSIBLE UP TO 18 KTS BETWEEN 9-15Z. -SN WILL BE POSSIBLE AFT
12Z...WITH THE BEST TIME PERIOD AFT 15Z WITH LOWER VSBYS/CIGS.
WINDS WILL SHIFT TO THE SW AFT 21Z.

/OUTLOOK FOR KMSP/

FRI EVENING...MVFR CIGS POSSIBLE EARLY. WNDS NW 10-15.
SAT...VFR. POSSIBLE MVFR/IFR IN -SN AFTN/EVENING. NNW WNDS 10 KTS.
SUN...VFR. NW WNDS 5 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

UPDATE...JLT
SHORT TERM...CLF
LONG TERM...RAH
AVIATION...JLT
Hazardous weather outlook, Feb 27, 11:54 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 AM CST THU FEB 27 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1154 AM CST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL VALUES WILL ONCE AGAIN FALL TO BETWEEN 25 AND 35 BELOW
ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EARLY MORNING WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE
EXPECTED FOR MUCH OF THE AREA FROM FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

Nearby

Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.